Results in Mathematics

, 60:245 | Cite as

Some Applications of the Hodge-de Rham Decomposition to Ricci Solitons

  • C. Aquino
  • A. BarrosEmail author
  • E. RibeiroJr.


The aim of this paper is to present a link between the Perelman potential for a compact Ricci soliton M n and the Hodge-de Rham decomposition theorem, we shall use this result to present an integral formula which enables us to establish conditions under which the Ricci soliton is trivial. Moreover, given a Ricci soliton such that its associated vector field X is a conformal vector field we show that in the compact case X is a Killing vector field, while for the non-compact case, either the soliton is Gaussian or X is a Killing vector field.

Mathematics Subject Classification (2010)

Primary 53C25 53C20 53C21 Secondary 53C65 


Hodge-de Rham Ricci soliton conformal fields 


  1. 1.
    Baird P., Danielo L.: Three-dimensional Ricci solitons which project to surfaces. J. Reine Angew. Math. 608, 65–71 (2007)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Cao, H-D.: Recent Progress on Ricci soliton. Preprint, 2009. arXiv:0908.2006Google Scholar
  3. 3.
    Chen X., Lu P., Tian G.: A note on uniformization of Riemannian surfaces by Ricci flow. Proc. Amer. Math. Soc. 134, 3391–3393 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Eminenti M., La Nave G., Mantegazza C.: Ricci solitons—The equation point of view. Manuscripta math. 127, 345–367 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Hamilton, R.S.: The Formation of Singularities in the Ricci Flow, Surveys in Differential Geometry (Cambridge, MA, 1993), 2, 7-136. International Press, Combridge (1995)Google Scholar
  6. 6.
    Ishihara S., Tashiro Y.: On Riemannian manifolds admitting a concircular transformation. Math. J. Okayama Univ. 9, 19–47 (1959)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Koiso, N.: On rotationally symmetric Hamilton’s Equations for Kälher–Einstein Metrics. In: Recent Topics in Differential and Analytic Geometry. Adv. Stud. Pure Math. vol. 18, pp. 327–337. Academic Press, Boston (1990)Google Scholar
  8. 8.
    Lichnerowicz A.: Géométrie des Groupes de Transformations. Dunod, Paris (1958)zbMATHGoogle Scholar
  9. 9.
    Lott J.: On the long time behavior of type-III Ricci flow solutions. Mathematische Annalen. 339(3), 627–666 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Naber, A.: Noncompact Shrinking 4-Solitons with Nonnegative Curvature. Preprint, 2007. arXiv 0710.5579Google Scholar
  11. 11.
    Obata M.: Certain conditions for a Riemannian manifold to be isometric to the sphere. J. Math. Soc. Jpn. 14, 333–340 (1962)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Perelman, G.: The Entropy Formula for the Ricci Flow and its Geometric Applications. Preprint, 2002. arXiv math/0211159Google Scholar
  13. 13.
    Petersen P., Wylie W.: Rigidity of gradient Ricci solitons. Pacific J. Math. 241–2, 329–345 (2009)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Tashiro Y.: Complete Riemannian manifolds and some vector fields. Trans. Am. Math. Soc. 117, 251–275 (1965)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Yano K.: Integral Formulas in Riemannian Geometry. Marcel Dekker, Inc., New York (1970)zbMATHGoogle Scholar
  16. 16.
    Warner, F.: Foundations of Differentiable Manifolds and Lie Groups. Springer-Verlag, New York, 1983, ISBN 978-0-387-90894-6Google Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.Departamento de MatemáticaUFCFortalezaBrazil

Personalised recommendations